Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 46, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 15, 2025, 6:29 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2025, 6:29 PM EDT (22:29 UTC)
- Expired
- Jul 15, 2025, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:40 PM EDT | FLASH FLOOD | Lynchburg Airport, VA | Simons Run Rd washed out near Tru Hotel. |
| Jul 15, 7:09 PM EDT | FLASH FLOOD | 3 E Lynchburg Airport, VA | Road flooded at the intersection of Candlers Mountain Rd and Sunny Mead Rd in Rustburg, VA. |
| Jul 15, 7:21 PM EDT | FLASH FLOOD | 2 N Lynchburg Airport, VA | Photo showing Burton Creek well outside of its banks along Fenwick Drive. |
| Jul 15, 7:21 PM EDT | FLASH FLOOD | 2 Se Lynchburg Airport, VA | Flat Creek is completely out of its banks and flowing rapidly, close to running over English Tavern Road at this location. |
| Jul 15, 7:32 PM EDT | FLASH FLOOD | 3 Wnw Rustburg, VA | Water over roadway near the intersection of Depot Rd, Turkey Hollow Rd, and Kettle Ln in Rustburg, VA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WGUS51 KRNK 152229
FFWRNK
VAC009-011-031-680-160430-
/O.NEW.KRNK.FF.W.0046.250715T2229Z-250716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
629 PM EDT Tue Jul 15 2025
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
South Central Amherst County in central Virginia...
Southwestern Appomattox County in central Virginia...
Central Campbell County in central Virginia...
The City of Lynchburg in central Virginia...
* Until 1230 AM EDT Wednesday.
* At 629 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 2 inches in 1 hour.
Additional rainfall amounts up to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lynchburg... Rustburg...
Concord... Forest...
Bocock... Stonewall...
Madison Heights...
This includes the following streams and drainages...
Burton Creek, Bear Creek, Beaverpond Branch, Buttom Creek, Carters
Creek, Blackwater Creek, Dreaming Creek, Buffalo Creek and Falling
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3737 7925 3738 7924 3739 7924 3739 7923
3740 7924 3740 7925 3744 7924 3745 7917
3743 7896 3736 7887 3716 7889 3721 7923
3733 7925 3735 7926 3736 7925
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR
$$
BMG2 follow-up statements
676
WGUS71 KRNK 152348
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
748 PM EDT Tue Jul 15 2025
VAC009-011-031-680-160430-
/O.CON.KRNK.FF.W.0046.000000T0000Z-250716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Campbell VA-City of Lynchburg VA-
748 PM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT WEDNESDAY
FOR SOUTH CENTRAL AMHERST, SOUTHWESTERN APPOMATTOX AND CENTRAL
CAMPBELL COUNTIES AND THE CITY OF LYNCHBURG...
At 748 PM EDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 3 and 4 inches of rain have
fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lynchburg... Rustburg...
Concord... Forest...
Bocock... Stonewall...
Madison Heights...
This includes the following streams and drainages...
Burton Creek, Bear Creek, Beaverpond Branch, Buttom Creek, Carters
Creek, Blackwater Creek, Dreaming Creek, Buffalo Creek and Falling
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on X.
&&
LAT...LON 3737 7925 3738 7924 3739 7924 3739 7923
3740 7924 3740 7925 3744 7924 3745 7917
3743 7896 3736 7887 3716 7889 3721 7923
3733 7925 3735 7926 3736 7925
FLASH FLOOD...OBSERVED
$$
BMG066
WGUS71 KRNK 160145 RRA
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
945 PM EDT Tue Jul 15 2025
VAC009-011-031-680-160155-
/O.CAN.KRNK.FF.W.0046.000000T0000Z-250716T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amherst VA-Appomattox VA-Campbell VA-City of Lynchburg VA-
945 PM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL AMHERST,
SOUTHWESTERN APPOMATTOX AND CENTRAL CAMPBELL COUNTIES AND THE CITY
OF LYNCHBURG...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
A Flood Watch remains in effect until 1200 AM EDT for portions of
North Carolina and Virginia.
&&
LAT...LON 3737 7925 3738 7924 3739 7924 3739 7923
3740 7924 3740 7925 3744 7924 3745 7917
3743 7896 3736 7887 3716 7889 3721 7923
3733 7925 3735 7926 3736 7925
$$
BMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:13 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 2:13 PM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
213 PM EDT Tue Jul 15 2025
.SYNOPSIS...
The weather pattern will remain very warm and muggy with a daily
threat of showers and thunderstorms. Greatest concentration of
storms today is expected along and east of the Blue Ridge where
opportunity for localized flooding is possible due to the storms
being very rain efficient. Rainfall rates of 2 to 4 inches an hour
are possible, and this may lead to flooding if a storm lingers over
an area for even a short amount of time.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 200 PM EDT Monday...
Key Messages:
1) More showers this afternoon and evening with potential for
flash flooding and severe weather again
2) A Flood Watch is in effect from 2PM-Midnight for counties mainly
east of the Blue Ridge.
With increased CAPE as diurnal heating continues to intensify,
convection has begun to kick off, especially along the
ridgelines where orographic effects aid the initial instability.
A light mean wind will cause most storms to drift almost
aimlessly with a slow speed, and new storms will largely be
outflow driven. PWATs today are abnormally high, much like
recent afternoons as well, ranging from 1.5-2" where highest
amounts are in the Piedmont. Rain showers and storms will be
efficient rain producers, and rates in excess of 2"/hr would not
be surprising. Inside of a slow moving cell, flash flooding
could begin quickly, especially in urban areas or areas which
have saturated soils (which is most of the forecast area east of
the Blue Ridge). A Flood Watch is in effect for much of the
afternoon through tonight to address these hydrologic concerns
east of the Blue Ridge.
Temperatures are generally above normal, but maximum
temperatures this afternoon will be dependent upon the
occurrence of storms and the length of time spent underneath
those storms. Blocking insolation and cool downdrafts in the
core of a cell will cause localized cooling.
Wednesday's forecast will effectively be a persistence forecast,
as the stationary boundary to our north remains and the air mass
overhead will be high in moisture and above normal in
temperatures. Another afternoon of scattered showers and
thunderstorms with the potential for high rain rates is likely.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
As of 102 PM EDT Tuesday...
Key Messages:
1) Confidence is high for daily chances of afternoon showers and
thunderstorms.
2) Conditions will stay warm and humid throughout the remainder of
this work week.
An upper level ridge off the southeast coast will keep warm and
humid conditions in the area through the period. High temperatures
will range in the 80s across the mountains to upper 80s to lower 90s
in the foothills and piedmont. Dew points will run in the mid 60s to
lower 70s west of the Blue Ridge and in the low to mid 70s east.
With the high humidity and light winds, temperatures will feel 3F-8F
warmer than they actual are, especially in the afternoon.
The combination of heat and moisture will also spark scattered
afternoon and evening thunderstorms. PWATs are forecast to be in the
1.50 to 2.00 inch range. Spotty thunderstorms could produce 1-2
inches of rain in less than an hour. Some isolated slow-moving
storms may also drop 3+ inches of rain in an hour or two. With a wet
weather pattern the last several days, there will likely remain a
Marginal Risk for Flash Flooding each day along and east of the Blue
Ridge.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
As of 124 PM EDT Tuesday...
Key Messages:
1) Confidence is moderate for chances of showers and thunderstorms
to continue every afternoon.
2) Little change in the air mass is anticipated during the weekend
and into early next week.
The upper ridge in the west Atlantic will drift to the east but will
continue to keep its warm and humid influence on the region. The
threat for afternoon showers and thunderstorms will also continue
into next week. A cold front is expected to approach the area early
next week but may stall to the north.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 215 PM EDT Tuesday...
THunderstorms have begun to form around the forecast area this
afternoon. Expect this to continue into the afternoon, and the
frequency of storms to increase. Showers and storms will last
well into the evening and into the nighttime period tonight.
During the daytime, expect cigs to remain above VFR levels, and
the prevailing vsby to be high. Winds will be light. In the
vicinity of storms, wind direction can change rapidly and strong
gusts can occur with little notice. Showers with heavy rainfall
will also be occurring, which can reduce vsby quickly.
Wednesday morning will be similar to recent mornings. Lots of
moisture near the surface will make for low cigs dropping into
IFR/LIFR range, especially in the mountains. Patchy fog will
also reduce vsby, mostly at RNK/BLF/LWB until sunshine during
the day burns it off and helps elevate cigs back above 3kft
(VFR).
.EXTENDED AVIATION OUTLOOK...
The overall pattern remains stagnant for the remainder of this
week with a warm and humid air mass providing daily chances of
afternoon showers and thunderstorms and an overnight potential
for patchy fog. In general, conditions expected to be VFR for
most of this week with the exceptions being the aforementioned
afternoon storms and overnight fog which will result in tempo
sub-vfr conditions.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until midnight EDT tonight for VAZ022>024-032>035-
043>047-058-059.
NC...Flood Watch until midnight EDT tonight for NCZ003>006-019-020.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...VFJ
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...PM/VFJHazardous weather outlook, Jul 15, 2:38 PM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 238 PM EDT Tue Jul 15 2025 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-161845- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Roanoke-Botetourt- Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 238 PM EDT Tue Jul 15 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Slow moving thunderstorms may lead to flooding this afternoon and evening. Rain rates up to 4 inches in an hour are possible. There is a slight risk (level 2 of 4) for excessive rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk (level 1 of 4) of excessive rainfall from thunderstorms Wednesday through the upcoming weekend...mainly due to slow moving afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-WVZ042>044-507-508-161845- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 238 PM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Storms this afternoon and evening may produce localized flooding from excess heavy rain. The greatest threat is east of the Appalachian divide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk (level 1 of 4) of excessive rainfall from thunderstorms Wednesday through the upcoming weekend...mainly due to slow moving afternoon and evening thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 4:52 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
452 PM EDT Tue Jul 15 2025
VAZ014-022-152115-
Montgomery VA-Roanoke VA-
452 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ROANOKE AND EAST
CENTRAL MONTGOMERY COUNTIES...THE CITY OF SALEM AND THE CENTRAL CITY
OF ROANOKE THROUGH 515 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glenvar, or near Salem, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Salem...
Bent Mountain...
Glenvar...
Elliston-Lafayette...
Poages Mill...
and Cave Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3730 7990 3716 8008 3716 8009 3712 8014
3711 8016 3711 8017 3725 8028 3737 8018
TIME...MOT...LOC 2052Z 297DEG 7KT 3726 8016
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jul 15, 5:12 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
512 PM EDT Tue Jul 15 2025
VAZ012-013-016-017-152145-
Pulaski VA-Wythe VA-Floyd VA-Carroll VA-
512 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PULASKI...WEST
CENTRAL FLOYD...EAST CENTRAL WYTHE AND NORTHEASTERN CARROLL COUNTIES
THROUGH 545 PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Allisonia, moving southeast at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hillsville...
Indian Valley...
Allisonia...
Patterson...
Dugspur...
Draper...
and Sylvatus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3688 8088 3704 8077 3696 8050 3673 8067
TIME...MOT...LOC 2112Z 300DEG 6KT 3693 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jul 15, 5:18 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
518 PM EDT Tue Jul 15 2025
VAZ022-023-033-034-152145-
Botetourt VA-Franklin VA-Roanoke VA-Bedford VA-
518 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ROANOKE...WEST CENTRAL
BEDFORD...SOUTH CENTRAL BOTETOURT AND NORTH CENTRAL FRANKLIN
COUNTIES...THE CITY OF SALEM AND THE CITY OF ROANOKE THROUGH 545 PM
EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Salem...
Vinton...
Stewartsville...
Laymantown...
Hollins...
and Poages Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3717 8013 3735 8014 3741 7977 3714 7975
TIME...MOT...LOC 2118Z 266DEG 15KT 3727 8005
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jul 15, 5:46 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
546 PM EDT Tue Jul 15 2025
VAZ022-023-033-034-152215-
Botetourt VA-Franklin VA-Roanoke VA-Bedford VA-
546 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN ROANOKE...WEST CENTRAL
BEDFORD...SOUTHWESTERN BOTETOURT AND NORTHEASTERN FRANKLIN COUNTIES
AND THE CITY OF ROANOKE THROUGH 615 PM EDT...
At 546 PM EDT, Doppler radar was tracking a strong thunderstorm over
Vinton, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke...
Vinton...
Stewartsville...
Montvale...
Hollins...
Northwest Smith Mountain Lake...
and Goodview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3717 8000 3739 8002 3743 7967 3716 7965
TIME...MOT...LOC 2146Z 267DEG 12KT 3729 7991
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jul 15, 5:54 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
554 PM EDT Tue Jul 15 2025
VAZ035-045-046-152230-
Amherst VA-Campbell VA-Appomattox VA-
554 PM EDT Tue Jul 15 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN APPOMATTOX...CENTRAL
CAMPBELL...AND SOUTHEASTERN AMHERST COUNTIES AND THE CITY OF
LYNCHBURG THROUGH 630 PM EDT...
At 554 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Concord. These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg...
Concord...
Rustburg...
Madison Heights...
Mike...
Falconerville...
and Stonewall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3717 7889 3721 7921 3735 7926 3739 7923
3741 7926 3743 7925 3743 7927 3745 7926
3745 7925 3747 7921 3747 7918 3748 7919
3748 7921 3749 7922 3754 7910 3750 7885
TIME...MOT...LOC 2154Z 255DEG 4KT 3730 7899
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASSpecial weather statement, Jul 15, 6:15 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
615 PM EDT Tue Jul 15 2025
VAZ022-023-034-152300-
Botetourt VA-Roanoke VA-Bedford VA-
615 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT
EAST CENTRAL ROANOKE...WEST CENTRAL BEDFORD AND SOUTH CENTRAL
BOTETOURT COUNTIES AND THE EAST CENTRAL CITY OF ROANOKE THROUGH 700
PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stewartsville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vinton...
Montvale...
Stewartsville...
Laymantown...
Chamblissburg...
Peaks Of Otter Recreation Area...
and Blue Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3719 7954 3719 7976 3720 7976 3720 7978
3723 7978 3723 7980 3722 7979 3721 7980
3723 7982 3722 7983 3722 7985 3720 7989
3738 7990 3745 7959
TIME...MOT...LOC 2214Z 261DEG 10KT 3730 7979
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ASThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| Jul 14, 9:38 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 14, 9:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 62 min |
| Jul 14, 10:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 47 min |
| Jul 14, 11:48 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, City of Lynchburg | 107 min |
| Jul 15, 12:02 AM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 6 hr |
| Jul 15, 4:07 AM EDT | Flood Watch | RNK | Amherst, Appomattox, Bedford, Botetourt, Buckingham, Campbell and 15 more | 20 hr |
| Jul 15, 12:45 PM EDT | Special Weather Statement | RNK | City of Roanoke | 30 min |
| Jul 15, 1:00 PM EDT | Areal Flood Advisory | RNK | City of Roanoke | 2 hr |
| Jul 15, 3:07 PM EDT | Special Weather Statement | RNK | Henry | 23 min |
| Jul 15, 3:44 PM EDT | Special Weather Statement | RNK | Montgomery | 31 min |
| Jul 15, 4:14 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Jul 15, 4:45 PM EDT | Special Weather Statement | RNK | Charlotte | 30 min |
| Jul 15, 4:51 PM EDT | Areal Flood Advisory | RNK | Amherst, Campbell, City of Lynchburg | 3 hr |
| Jul 15, 4:52 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 23 min |
| Jul 15, 5:12 PM EDT | Special Weather Statement | RNK | Carroll | 33 min |
| Jul 15, 5:18 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 27 min |
| Jul 15, 5:40 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 99 min |
| Jul 15, 5:46 PM EDT | Special Weather Statement | RNK | City of Roanoke | 29 min |
| Jul 15, 5:54 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 36 min |
| Jul 15, 6:15 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jul 15, 6:32 PM EDT | Special Weather Statement | RNK | Campbell | 43 min |
| Jul 15, 7:00 PM EDT | Flash Flood Warning | RNK | Appomattox | 3 hr |
| Jul 15, 7:10 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jul 15, 7:42 PM EDT | Special Weather Statement | RNK | Giles | 33 min |
| Jul 15, 7:46 PM EDT | Special Weather Statement | RNK | Bedford | 44 min |
| Jul 15, 7:59 PM EDT | Areal Flood Advisory | RNK | Franklin | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.